MAUDE Adverse Event Report: MEDTRONIC, INC. MEDTRONIC CARELINK PROGRAMMER WITH ANALYZER; PROGRAMMER, PACEMAKER

MEDTRONIC, INC. MEDTRONIC CARELINK PROGRAMMER WITH ANALYZER; PROGRAMMER, PACEMAKER
Model Number 2090AA4
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code Shock (2072)
Date of Event 09/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the programmer delivered a shock to the patient during implantable device interrogation.The process began when the radiofrequency (rf) head was placed on the device.After the first tone, it was assumed that wireless telemetry had been established, leading to the removal of the rf head.However, the programmer was not enabled for wireless, the rf head was then placed back on the device, and during this time, the vvi emergency button was inadvertently pressed.Additionally, either the "i" or "p" button on the rf head was activated, which triggered the delivery of a shock.The rf head was immediately removed, and the session was ended.Upon reinterrogation, the emergency defibrillation screen appeared, which was exited, and care for the patient continued.The patient was startled but remained conscious, with no injuries noted.They were evaluated the same day and reported feeling fine.A carelink transmission sent the following day confirmed that high-voltage therapy had been delivered.It was also observed that the programmer may have exhibited signs of autonomous cursor movement.Troubleshooting steps were taken to reproduce the issue, but the behavior could not be replicated.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: analysis could not confirm the customer comment of the programmer exhibited the autonomous curser movement.It was noted that bench testing did not reveal any dead spots or delays on the touch screen as well as no autonomous curse movement.Device passed the bench testing.Additionally, it was noted that the personal computer memory card international association(pcmcia) ejector pin was broken.An electromagnetic interference repair was performed to fix the screen issues and the software was reinstalled and updated to the latest version.All found defective parts were replaced and all other identified issues were resolved.The device then passed all final functional and system tests.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MEDTRONIC CARELINK PROGRAMMER WITH ANALYZER
Common Device Name
PROGRAMMER, PACEMAKER
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key23081928
Report Number2182208-2025-04678
Device Sequence Number20030207
Product Code KRG
UDI-Device Identifier00721902824692
UDI-Public(01)00721902824692(11)020408
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P890003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2090AA4
Device Catalogue Number2090AA4
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2025
Supplement Date Received by Manufacturer10/29/2025
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2002
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ICD-VR DVBB1D4 EVERA XT & CARELINK
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown